It is currently Wed Aug 23, 2017 4:28 am



All times are UTC - 5 hours [ DST ]


Our Sponsors





Post new topic Reply to topic  [ 7 posts ] 
Author Message
PostPosted: Sat Dec 28, 2013 3:45 pm 
Offline
Power Poster
Power Poster

Joined: Sun Aug 22, 2010 7:13 pm
Posts: 62
Hoping I will get more help than I did on my last post where only one person responded and even she didn't give me any concrete info...just a "Good Luck'! Maybe people are too busy? But then why have this forum, I have to ask.

BECAUSE WITHDRAWAL IS A BITCH AND I NEED SOME HELP!

OK, SO....

I'm on 1/8 p/day of a 2 mg.Sub strip. Been on it a total of 5 years. Not ready to jump off and definitely having withdrawal symptoms every day: anxiety attacks at night, irritability/anger during day; severe muscle aches, headaches, loss of appetite/nausea, yawning, sneezing, etc.

Of course these symptoms are relatively mild compared to the HELL of going cold turkey off of Sub which I tried...twice.

Here's my question. The worst symptom for me is the severe anxiety attack at night. It forces me to take a sliver of Sub because it's the only thing that stops it. But that means I'm taking an extra 1/16 when I'm trying to only take two: 1/16 in am and 1/16 at around 5:30.

Then there are the obsessive, weird dreams, bordering on hallucinations.

My doctor prescribed Lorazepam and I tried ONE 0.5 mg in lieu of the 1/16 mg of Sub. Nothing. It did absolutely nothing to stop the anxiety attack. So what should I do?

Should I...

Take two Lorazepam's instead of one? Keep taking the 1/16 of the Sub? Just bit the bullet and jump off Sub completely now, using all the "comfort meds" prescribed to me? Or continue to tough it out until I get down to 1/16 or even 1/32 p/day and THEN jump off?

Please help!


Top
 Profile  
 
PostPosted: Sat Dec 28, 2013 5:12 pm 
Offline
Moderator
Moderator
User avatar

Joined: Thu Feb 23, 2012 4:42 am
Posts: 4140
I would try a second Lorazepam before you do anything more drastic like jumping off the sub. On Monday you should get in touch with your doctor's office and let them know that you've had to start taking 1 mg. Keep your doctor in the loop. If 1 mg is not working then you need to work with your doctor to find something besides the sub that helps with the anxiety. Then proceed with your taper. That is my best advice.

Don't be too hard on the members here. It is a very busy time of year and people are traveling. In some ways our forum isn't set up to be a time-sensitive emergency service. People log on when they have time and answer when they have time. We have many more lurkers than active members, so when you see that a certain number of people have viewed your post, it's likely that they aren't active posters at all. I have faith that you will have more people answering before long.

Amy

Moderator

_________________
Done is better than perfect!


Top
 Profile  
 
PostPosted: Sat Dec 28, 2013 5:25 pm 
Offline
Power Poster
Power Poster

Joined: Sun Aug 22, 2010 7:13 pm
Posts: 62
I understand. I apologize if I made a rush to judgment. :(

I will be patient! Just trying to not go through the nightmare of an all-night anxiety attack! It feels so awful...plus I get no sleep UNLESS I take the Sub strip.

:)


Top
 Profile  
 
Our Sponsors
PostPosted: Sat Dec 28, 2013 6:12 pm 
Offline
Moderator
Moderator
User avatar

Joined: Thu Feb 23, 2012 4:42 am
Posts: 4140
I understand that feeling of desperation, especially when you're not getting any sleep. We've all been there in one kind of circumstance or another, whether from anxiety or the overwhelming feeling of despair that addiction brings.

There are people here who will help. Keep your chin up and try the new dosage of Lorazepam tonight. I'm pulling for you!

Amy

Moderator

_________________
Done is better than perfect!


Top
 Profile  
 
PostPosted: Sat Dec 28, 2013 6:33 pm 
Offline
Long Time Member
Long Time Member
User avatar

Joined: Thu Oct 21, 2010 10:39 am
Posts: 4028
Location: Sitting at my computer
Benzo's aren't a drug you want to mess with too much. I understand taking some in a situation like you're in, but please be careful not to take them for too long. Benzo wd apparently makes opiate wd look like a walk in the park.

When I quit Suboxone, I experienced severe anxiety attacks for a week or so. Mine seemed to hit me in the late afternoon or early evening. I had Xanax, but I refused to take them for the anxiety. I knew my anxiety attacks were a result of stopping Suboxone and I forced myself to "ride them out." Honest to goodness, concentrating on my breathing and slowing my breathing down helped the most. Once my breathing was under control, the attack would kind of melt away.

The fact that you're getting these attacks while you're trying to sleep sucks. I would recommend Clonidine over a Benzo in your case. Clonidine is a blood pressure medication that calms the Sympathetic Nervous System (that's one of the parts of your body that's basically going nuts right now) and it has a sedative effect, too. Clonidine is non-addictive, as well.

Lastly (I probably should have said this to start off), is there any way you could skip your 5pm dose and take that dose at bedtime?

_________________
Be kind to yourself. Our character defects do NOT define who we are!


Top
 Profile  
 
PostPosted: Sun Dec 29, 2013 11:11 pm 
Offline
Power Poster
Power Poster

Joined: Sun Aug 22, 2010 7:13 pm
Posts: 62
Good posts, thanks!

Trust me, I don't want to mess with Benzos. I would FAR rather find another alternative....but what? I tired Clondoine one night (before severe anxiety attacks) and it didn't have any affect on me whatsoever. Dose prescribed: 0.1 mg 'One Tab by mouth daily as needed.' Should I take two instead? I can use my father's blood pressure monitor, though I am completely ignorant on what his normal and what is high blood pressure. But hey, that is what Google is for, right?

I did end up taking TWO Lorazepam's last night to see if it would help. It must have a long time release because they barely started working until 4 hours later, and even then I still had to take a sliver of Sub, plus I had to put a fan in my face and literally suck in the air from the fan as I felt that I was suffocating! (Kind of like being water boarded...kidding, of course.)

The next day, however, at the hospital (where why father is just coming out of a coma), I was suddenly very tired and loopy...that was the Lorazepam finally working! Is this normal?

I always take 200-300 mg of Neurontin at night for chronic morning migraines, and CRPD in my left hand. Neurontin is normally great for sleep, but nothing makes me sleep through these horrible nightly anxiety attacks. So, I hope it's okay to combine Neurontin with CLondine (.2 mg vs .1 mg?).

All I want to do is have a decent night's sleep! I have to, my father is coming home in a few days and I have to help take care of him. :)


Top
 Profile  
 
PostPosted: Mon Dec 30, 2013 1:57 am 
Offline
Site Admin
Site Admin
User avatar

Joined: Sun Feb 24, 2008 11:03 pm
Posts: 1544
No major problems with neurontin and clonidine...

Lorazepam is significantly weaker than clonazepam or alprazolam, and sometimes people make the mistake of replacing a potent benzo with lorazepam. Lorazepam is about half as potent-- realize that some drugs will block the enzymes that break down certain benzos, adding even more confiusoin to the mix.

For anxiety, any type of exercise will improve things. Running is asking a lot, but even a couple walks each day will burn off some of the excitement coursing through your body and brain during withdrawal


Top
 Profile  
 
Display posts from previous:  Sort by  
Post new topic Reply to topic  [ 7 posts ] 

All times are UTC - 5 hours [ DST ]


Who is online

Users browsing this forum: No registered users and 2 guests


You cannot post new topics in this forum
You cannot reply to topics in this forum
You cannot edit your posts in this forum
You cannot delete your posts in this forum
You cannot post attachments in this forum

Search for:
Jump to:  
Our Sponsors
Suboxone Forum latest topics RSS feed Subscribe to the entire forum
 

 

 
Fond Du Lac Psychiatry
Dr. Jeffrey Junig, M.D., Ph.D.

  • Board Certified Psychiatrist
  • Asst Clinical Professor, Medical College of Wisconsin

Powered by phpBB® Forum Software © phpBB Group